# SDR 2005FA0000423

- Difficulty date: December 17, 2004
- Submitted: March 25, 2005
- Operation: General aviation
- Aircraft: PKMPZ
- Make and model: Cessna U206G
- Aircraft serial: U20606130
- Aircraft time: 2,956 hours
- Engine: Cont TSIO520M
- System (JASC): 8011 · Engine Starter
- Part: Contactor
- Part number: S24432
- Condition: Failed
- Location: Starter
- Part time: 27 hours
- Component: Starter
- Component part number: 655566F24V
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

STARTER CONTACTOR DID NOT DISENGAGE AFTER ENGINE START.  THIS RESULTED IN FAILURE OF THE STARTER AS WELL.  SITUATION DID NOT BECOME APPARENT UNTIL AFTER TAKEOFF.  PERHAPS BECAUSE AT HIGH POWER SETTINGS THE ALTERNATOR PRODUCED MAXIMUM POWER AND AT HIGH SPEED THE STARTER MOTOR WOULD DRAW FEWER AMPS THAN AT LOW SPEED, ALLOWING THE BUS VOLTAGE TO RISE AND ILLUMINATE THE LAMP BRIGHTER.  MFG HAS BEGUN SUPPLYING A COMPACT, LIGHTWEIGHT STARTER ON NEW ENGINE.  THIS AC HAD FACTORY NEW ENGINE INSTALLED 21.7 HOURS PRIOR TO FAILURE.  INVESTIGATION INDICATES LIGHTWEIGHT STARTERS HAVE HIGHER CURRENT DRAW THAN LARGER STARTER USED PREVIOUSLY.  MFG CONTACTOR CAN NOT HANDLE LOAD.  REMOVED AND REPLACED STARTER CONTACTORS. (K)
